Breakthrough symptoms?

Hi, just a quickie! I’ve been doing brilliantly well for a good while now. Anyway, the past few days I am getting some lightheadedness. It’s not like it was at the beginning of all this but it’s concerning me a little.
I have just returned to work and am worrying that things will go back to the way they were. I am a little stressed at the moment and I definitely feel dizzier as I get more anxious.

Whilst on the propranalol I haven’t felt anxious at all so find it strange that I am now. The dizziness has upset me :(((.

Anyway, my question is, is it normal to have some breakthrough symptoms? How long do they generally last?!! I am off to see Dr.Silver on Thursday so will be quizzing him too!!

A disappointed Kathy

X x

Hi again.

I think breakthrough symptoms are normal per se. It’s good that you will be checking with your doctor though - since I’m not one and this is just my opinion.

I think when we get to feeling better and then have some symptom come back, that can be pretty scary. Of course, feeling anxious only makes the situation worse as it causes it’s own symptoms and worsens the breakthrough ones. It is such a crazy circle of cause and effect!

Any change can bring about a breakthrough symptom(or as my doctor calls it - a temporary decompensation). Maybe returning to work has caused this bit of a hiccup and as you pace yourself and work with the anxiety over the increased dizziness, it will calm down again. Sometimes that happens quickly, other times it can take more time.

I was told by 3 different doctors that decompensation is very common and will occur all my life since my vestibular disorders are permanent. Once you remember what it is, it’s easier to help yourself through it when it happens again.

I hope this helped.
Molly

Hi, thank you for responding :slight_smile: I thought decompensation was a term used when talking about things like labrynthitis??
I have been under rather a lot of stress at the moment so that definitely makes sense. It is just very disheartening after I have been doing so well.

Has anybody else got experience of these blips? It’s my first one since feeling well so not sure what to expect. How can I get back to where I was!!! How do you know if it’s a relapse or just a blip??!

Once again, thank you very much for taking the time to respond. I really appreciate it.

X x x

Hi kathy, although I can’t speak from experience my Specialist did say that recovery isn’t linear and to expect blips along the way.

He said that stress is a major trigger as folks tend to get well then go full steam ahead.

I do like it then they say avoid stress as its just not that easy but are there any a activities etc that you do which help you relax ? Try to get yourself that balanced lifestyle as much as you can, be honest with your manager at work, do some shorter days if possible.

You doc will advise best but propranolol is a front line med for this condition. I do find that when I get stressed my body does react differently to where I was before taking it. I get lightheaded and a bit short of breath, I think it’s even mentioned as a side effect.

Good luck and let us know what your doc says.

I think with MAV what you experience isn’t decompensation but migraine symptoms breaking through. I know for me at least with the headaches- migraine meds have dramatically decreased the amount of headaches I get- but when a rare one does break through, it is much shorter and less intense then they were before meds. So while they are pretty well controlled, some activity does break through- unfortunately I think that is the norm at least with the headaches. I thought compensation was more for permanent vestibular damage.

Thanks for your responses guys :slight_smile: would still like to hear from other people about their experiences of breakthrough symptoms. I am back in work on Monday and am worrying that I’m not going to be able to manage. I start to feel dizzy, then I panic because I’m feeling dizzy and worry I’m about to pass out!! This is just so unexpected I don’t know what to think or expect!! In the back of my mind I worry that i am going to go back to square 1. Can that actually happen on the meds??!! I am hoping and praying that it’s just a blip and I will go back normal again soon.

I feel a bit daft as I’ve been posting how well I’ve been doing. I really was practically 100% a few days ago!!!
X x x

Kathy, I can totally relate. While still periodically trialling new meds, I generally function at about 75-80% of what was once normal (on Verapamil and BC pills). Not great, but I can live with it. The biggest problems I have are generally the visual vertigo and brain fog. Well, I’ve been unemployed for several months now (long story), looking unsuccessfully for a new job, and last week I started a temp job as a receptionist at a busy office. Well, job interview Monday, work Tues and Wed, and typing job plus looking for jobs Thursday, and BAM! got up Friday morning feeling WAAAAY more spinny/rocky than I’ve felt in I don’t know how long - could be over a year. Felt horrific. Dragged in to work (really not much choice) and survived the day, but UGH. And after feeling a tad better today, I guess I’m going to have to chalk it up to change/stress from the new job. At least I hope that’s what it is. And I hope it gets back to “normal” soon!

Sorry to hear you’ve had a few rough days Erika :frowning: I feel your pain! I think this ‘episode’, at least I hope it’s just an episode, is down to stress. I hope it goes away very soon, it’s upsetting.

My mind has a tendency to run away with itself at times, coupled with the dizziness and the weird visual symptoms I am starting to worry that it is something other than MAV. I don’t know if anybody has read my posts about my visual problems but this past week, every time I wake up, everything looks either yellow, green or even purple?!!! It is very bizarre, it happens for about 30seconds, maybe longer, I look around and everything has a coloured tinge to it. It has happened in the past but not every day like this. I am trying to tell myself it is probably MAV related but it’s still disconcerting!!
I see Dr. Silver this week, I can’t wait. I seriously hope that he isn’t going to be too alarmed by this new symptom I’ve developed!! If he tells me it is not unusual I think I will calm down a little!

Thank you for responding people. It is reassuring to hear from you, going from 100% to wobbly the next is horrid.
Kathy x x

Kathy,
Your relapse and breakthrough symptoms would most likely be down to the added stress of returning to work, then the dizziness happens & things tend to spiral and build on each other then it’s really hard to then get your body to calm down and reduce the anxiety. The weird coloured visual symptoms you’ve been having can’t be helping either! Mine are usually in black. It’s amazing just how many strange symptoms migraine can produce. - Thank goodness you have your appt with Dr Silver this week - he’ll probably be able to reassure you. I hope so. Let us know how you go.
Barb

Hi Barb, thank you for responding :). I’m trying to remain calm. I don’t like the idea of going in to teach with this dizziness, it’s possibly more the fear of feeling really dizzy than the dizziness itself that bothers me the most. Rationally I know that nothing can happen (although in the back of my mind I worry I will collapse!!) but I panic when it happens. It’s not like it was at the beginning, it is just kind of a unbalanced feeling with some dizziness. It is not so obvious at times , in fact i look around the room to check how I feel?!! To check if I feel dizzy/things look normal!! I know this is feeding it.

I will let you know how my appointment goes. I am scared that this relapse will last for months/forever but I’m trying to remain positive as I know how well I was feeling just a few days ago. I have been searching on the site for people who have had these blips and have been hoping to read that they don’t last too long!!

The vision problems aren’t the best!! I am sorry to hear that you have experienced something similar. I guess it is mav related after all!!

Kathy x x